Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 64, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 3, 2008, 4:08 PM EDT for Clay County, Putnam County, Saint Johns County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2008, 4:08 PM EDT (20:08 UTC)
- Expired
- Apr 3, 2008, 5:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clay County, FL, Putnam County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 72 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:55 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 3, 2:55 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT THU APR 3 2008
.SHORT TERM...CLOUDS ON VISIBLE LOOP REVEAL AREA UNDER LOW LEVEL
HIGH PRES RIDGE WHICH HAS WEDGED THE NELY WINDS SOUTH ALONG THE
COAST INTO DUVAL. COMBINATION OF MID LVL SHORTWAVE...SEABREEZES
AND WARM TEMPS WITH DEWPTS IN THE MID 60S IS PRODUCING ATMOS RIPE
FOR SCATTERED SHRA/TS NE FL. SWLY FLOW IS GUIDING SHRA TOWARD JAX
METRO AREA AND BEACHES. THUS THE WEDGE IS SLOWLY RETREATING NWD.
HAVE ADJUSTED POPS UPWARD IN NE FL AND LOW CHANCE IN SE GA
REMAINDER OF AFTN.
TONIGHT THE FRONT IS EXPECTED TO LIFT NWD PLACING THE FORECAST
AREA IN THE WARM SECTOR THRU FRIDAY NIGHT. CONVECTIVE ACTIVITY
WILL PUSH INTO SE GA TONIGHT WITH LINGERING SLGT CHANCE ACRS THE
AREA LATE TONIGHT. EXPECT SEABREEZE ACTION TO BEGIN AROUND NOON
FRI AND HIGHEST POPS WILL BE ALONG THE E COAST. WITH THE FRONT N
OF AREA AND LACK OF SHORTWAVE ENERGY WILL KEEP POPS 20-30% ATTM.
DISTURBANCES ARE APPEARING ON A REGULAR BASIS AND CANNOT RULE OUT
ANOTHER PASSING FRI AFTN DURING MAX HEATING AND IF SO POPS WILL
NEED TO BE RAISED. DEEP SWLY FLOW WILL INTENSIFY AS MEAN LAYER
RIDGE STRENGTHENS OVER S FL RESULTING IN BREEZY OR LOCALLY WINDY
CONDITIONS.
SATURDAY WILL BE A MORE ACTIVE DAY AS UPPER TROUGH AND ATTENDANT
COLD FRONT MOVE INTO THE AREA. THERE IS A POTENTIAL FOR AN
ORGANIZED BAND OF STRONG TO SEVERE TSTMS DURING MAX HEATING OF THE
DAY. HAVE KEPT LIKELY POPS WITH COVERAGE INCREASING IN THE AFTN.
THE FRONT IS EXPECTED TO STALL OVER THE AREA SAT NIGHT AND SUNDAY
AS A SERIES OF WAVES MOVE ALONG THE FRONT. THIS WILL KEEP
UNSETTLED WEATHER OVER THE AREA AND A CHANCE OF RAIN OVER N FL.
WILL GO WITH N-S POP DISTRIBUTION FOR SUN OF 20% SE GA AND 30-40%
NE FL.
.LONG TERM...ALTHOUGH MODELS HAVE BEEN INCONSISTENT GFS AND ECMWF
SHOW SIMILARITIES THRU EARLY NEXT WEEK. THUS WILL GENERALLY STICK
WITH GFS SOLN AND HAVE MADE ONLY MINOR CHANGES TO FCST. SFC WAVES
CONTINUE ALONG THE FRONT MON THEN BY TUES ANOTHER WEDGE WILL
ESTABLISH ALONG THE LEE OF THE APPALACHIANS BRINGING CLOUDY NELY
FLOW TO THE REGION. THIS IS EXPECTED TO BREAK DOWN WITH ELY FLOW
PREVAILING WED-THU. TEMPS WILL GENERALLY BE AOA NORMAL.
&&
.AVIATION...IFR CONDITIONS CONTINUE AT SSI WHERE LOW CIGS CONTINUE
JUST N OF A TROUGH. EXPECT LOW CIGS WILL CONTINUE THROUGH EARLY
EVENING AT SSI...THEN BEGIN TO LIFT SHORTLY AFTER SUNSET AS TROUGH
ACROSS THE AREA BEGINS TO LIFT NWD. ELSEWHERE EXPECT TEMPO TS AS
DIURNALLY DRIVEN CONVECTION POPS ACROSS ALL NE FL.
&&
.MARINE...HAVE ADJUSTED SCA TO ONLY THE OFFSHORE WATERS DUE CONTINUE
COMBINED SEAS NEAR 7 FT AT BUOY 41008 THROUGH 10 PM EDT. EXPECT A
RETURN TO SCA CONDITIONS LATE FRI AS SSW FLOW INCREASES IN ADVANCE
OF A COLD FRONT. THIS BOUNDARY WILL LIKELY STALL ACROSS THE AREA
THIS WEEKEND...THEN IT WILL BE BRIDGE BY A RIDGE TO THE NORTH EARLY
NEXT WEEK WHICH MAY CREATE ANOTHER WEDGE SCENARIO. ONSHORE FLOW NEXT
WEEK WILL RESULT IN AN INCREASE IN ELY SWELLS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 83 65 79 / 30 30 30 70
SSI 64 79 67 77 / 40 30 30 60
JAX 65 84 66 80 / 40 20 30 60
SGJ 66 83 68 79 / 40 30 30 60
GNV 63 85 65 82 / 30 20 30 60
OCF 64 85 65 82 / 30 20 20 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 3 PM FRIDAY TO 5 PM EDT SATURDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
TRABERT/ENYEDI/KERNSHazardous weather outlook, Apr 3, 12:40 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1240 PM EDT THU APR 3 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-040900- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1240 PM EDT THU APR 3 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...MODERATE RIP CURRENT RISK AT AREA BEACHES... ...SCATTERED THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING... THE RIP CURRENT RISK WILL REMAIN ELEVATED TODAY DUE TO LINGERING SWELLS. THE INTERACTION OF A WEAK FRONTAL BOUNDARY...DAYTIME HEATING AND THE SEA BREEZES WILL ONCE AGAIN BRING SCATTERED THUNDERSTORMS TO THE AREA THIS AFTERNOON. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL... AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN THE STRONGER STORMS. THUNDERSTORM ACTIVITY WILL TAPER OFF DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE RIP CURRENT RISK WILL REMAIN ELEVATED THROUGH FRIDAY DUE TO LINGERING SWELLS. THUNDERSTORMS CAN BE EXPECTED FRIDAY THROUGH TUESDAY. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN THE STRONGER STORMS. THERE IS THE POTENTIAL FOR ORGANIZED STRONG OR SEVERE THUNDERSTORMS ON SATURDAY WITH THE APPROACH OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ/MKT
In the hours before
Special weather statement, Apr 3, 2:11 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 211 PM EDT THU APR 3 2008 FLZ032-033-031900- CLAY-ST. JOHNS- 211 PM EDT THU APR 3 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN CLAY AND WESTERN ST. JOHNS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT... AT 211 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF PICOLATA...OR 10 MILES SOUTH OF FRUIT COVE...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PICOLATA THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 30 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Special weather statement, Apr 3, 2:49 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 249 PM EDT THU APR 3 2008 FLZ022-023-031930- BAKER-COLUMBIA- 249 PM EDT THU APR 3 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWESTERN BAKER AND EASTERN COLUMBIA COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT... AT 249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF LULU...OR 10 MILES EAST OF LAKE CITY...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LULU AND OLUSTEE THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Special weather statement, Apr 3, 3:05 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 PM EDT THU APR 3 2008 FLZ036-031945- ALACHUA- 305 PM EDT THU APR 3 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL ALACHUA COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT... AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER GAINESVILLE AIRPORT...OR 4 MILES NORTHEAST OF GAINESVILLE...MOVING NORTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWNANS LAKE... GAINESVILLE AIRPORT...GAINESVILLE...ORANGE HEIGHTS...WALDO AND MELROSE THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Special weather statement, Apr 3, 3:34 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 334 PM EDT THU APR 3 2008 FLZ032-037-032015- CLAY-PUTNAM- 334 PM EDT THU APR 3 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL CLAY AND NORTHWESTERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT... AT 334 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST OF MIDDLEBURG TO 4 MILES SOUTH OF PUTNAM HALL...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...LAKE GENEVA...KINGSLEY...MIDDLEBURG...FLORAHOME...CARRAWAY... ASBURY LAKE...PENNEY FARMS...LAKESIDE AND DOCTORS INLET THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Special weather statement, Apr 3, 3:37 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 337 PM EDT THU APR 3 2008 FLZ022-023-030-032015- BAKER-COLUMBIA-UNION- 337 PM EDT THU APR 3 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN UNION... SOUTHWESTERN BAKER AND CENTRAL COLUMBIA COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 415 PM EDT... AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF FIVE POINTS...OR 5 MILES NORTHEAST OF LAKE CITY...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FIVE POINTS... WINFIELD...LAKE CITY...WATERTOWN...SANDERSON...OLUSTEE AND LULU THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. PETERSON
Special weather statement, Apr 3, 3:51 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 351 PM EDT THU APR 3 2008 FLZ031-032015- BRADFORD- 351 PM EDT THU APR 3 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN BRADFORD COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 415 PM EDT... AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER STARKE...OR 13 MILES SOUTHEAST OF RAIFORD...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STARKE...SAMPSON...HAMPTON AND LAWTEY THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:01 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 29 min |
| Apr 3, 4:14 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Union | 46 min |
| Apr 3, 4:53 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 67 min |
| Apr 3, 5:40 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.